I took a dose of prednisone and amoxicillin it's been about 4 days since it's been out of my system and I feel like my anti-anxiety meds aren't working has anybody ever had this problem I can take 150 of then Effexor 1 mg of Klonopin and 45 mg of Buspar I'm ready to go to the hospital I have depersonalization so bad
Prednisone can cause anxiety and mood swings. Sometimes very bad for some people.
Hello Kathy. I suffer from generalized anxiety for which I take 40 mg of Viibryd each day. I had to take prednisone for a full week as part of my treatment for pneumonia. The prednisone side effects were quite uncomfortable and I just didn't feel like myself - I felt quite detached and irritable even though I was titrating the dose down. I did not get much relief until I finally reached the end of the prednisone regimen. So I sympathize with your situation. I guess you know that prednisone stays in your system for 7 days. For me, I began to feel better 7 days after my peak dosage. So hopefully things will get better for you with the passage of time.
Good luck and all the best.
I’m sorry you’re going through this.
I have taken steroids to help with, many things in the past. I used to just feel a little out of it, as I couldn’t stop eating, & my body would swell/become bloated-maybe, a little emotional... but, the side effects would go away after, a few days & all would be back to normal.
The last two times I was given steroids I had both physical & psychological side effects...
First, I couldn’t breathe-I was in ICU w/pneumonia. I felt restless and as though-I was withdrawing from my medication in the hospital...
The last time, my back/muscles were so inflamed- I was told the only option at the time was to have a shot of steroids in order, for my body to come down. Even though, I have had side effects from steroids before, it wasn’t ever this severe! I felt out of it, restless, very down & was out of control with panic.
After, the last time. I thought I was having a heart attack. It was difficult to breathe & my arms, legs, face were tingling and numb. I was having a difficult time trying to walk. My chest felt tight & spastic. It felt worse laying down... I went to the ER. I had a chest x-ray, EKG, blood work etc. while, I was waiting for the results. I started hyperventilating. I haven’t ever felt this way! & I have a panic disorder. The ER doctor gave me a brown paper bag & Benadryl. I was sent on my way.
I returned to the ER the next morning -even, worse than, the day before... I was told it was probably the steroids but, my anxiety is too complex Benadryl wouldn’t help me. I was given Klonopin 2mg & Vistaril 25mg... then, a shot of Vistaril 25mg, & Ativan 5mg. It was still difficult to breathe but, I wasn’t hyperventilating... I was able to walk again. I was given a script for Klonopin. Sent on my way.
Maybe, the steroids lit the fuse to my panic attacks. They don’t stay in your system forever. I would definitely, tell someone.
I hope that you feel better! Take care!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Dec 2012 • 3 answers
Updated 13 Nov 2014 • 1 answer
Updated 13 Jun 2017 • 2 answers
Updated 24 Apr 2016 • 2 answers
Updated 27 Sep 2017 • 2 answers